Platysmal Botox and Ultherapy?

Doctors can u please tell me if having swallowing difficulty after platysmal band injection, and then having ultherapy on the neck can make the botox spread; inducing more difficulty swallowing?

Doctor Answers 9

Botox and Ultherapy

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Hello 765turtles,

Ultherapy uses high intensity ultrasound to selectively heat up deeper layers.  Botox uses a chemical to selectively paralyze muscles.  If Botox spreads it can affect the surrounding muscles.  In your case it sounds like it spread to the muscles that help with swallowing.  Having Ulthera immediately after Botox may have allowed spreading although this would be unlikely.  The Ulthera would not likely improve any already existing swallowing problem because it is working on a non swallowing muscle.  

I hope this helps and good luck.  

Platysmal Botox and Ultherapy

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I do not think the Ultherapy will make it worse but it will certainly not make it any better I am afraid

Swallowing difficulty

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
There are muscles deep to the platysma that play a role in normal swallowing. If you are experiencing swallowing difficulty, it may be that these muscles were inadvertently affected by the Botox.

Ultherapy to the neck should not cause the Botox to spread or cause worse swallowing. Make sure you have these procedures performed by an experienced practitioner. Good luck! 

You might also like...

Botox and Ultherapy causing swallowing difficulty

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Performing neck Ultherapy in a supine position immediately after injecting platysmal bands with Botox will very likely cause displacement or spread of the Botox to involve surrounding pharyngeal and laryngeal muscles. There is a reason why we tell people not to lie down for 4 hours after Botox and not to rub the area. Now just imagine lying down and massaging the area with the transducer let alone the ultrasonic energy displacing product and opening tissue planes to facilitate spread of Botox. If Botox is done after the Ultherapy in a sitting position, then there is no relation with ultherapy and it is due to technique error.. 

Edwin Ishoo, MD
Cambridge Facial Plastic Surgeon

Platysmal Botox And Ultherapy

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
To answer your question, having Ultherapy done on the neck will not cause the Botox to spread. Ultherapy will not improve your platysmal bands. In experienced hands, Botox to the platysmal bands should never cause difficulty swallowing.

Platysmal band improvement with surgery or Botox and Ultratherap?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Platysmal band improvement with surgery or Botox and Ultratherap? Minimal procedures such as ultra therapy and Botox give minimal results. If you have a significant bands and or excess skin surgical removal with a neck lift will give you the best results by far. Only you can evaluate how much improvement you want and I would need to see pictures to determine how significant your bands are. 

Toby Mayer, MD
Beverly Hills Facial Plastic Surgeon
4.8 out of 5 stars 36 reviews

Neck Skin and Swallowing After Botox and Thermage/Ultherapy

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I have had no problems with difficulty swallowing in this area.  I like thermage with dysport here and then fraxel/microneedling/prp for texture/color.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Botox for bands

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Botox for platysmal bands is a great procedure and i agree that thermage is much better than ultherapy to smooth the skin here

Botox and platysmal band

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Botox is a great way to help stop the wrinkles in the neck from getting worse. I prefer Thermage to Ulthera for the neck but it should have no effect on your Botox.  If you are having a side effect with your Botox injections please return immediately to your treating physician for examination.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.